MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR; BIPOLAR LOOP

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR; BIPOLAR LOOP
Model Number 27040GP130-S
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The previous reportability decision for this event was reversed based on a retrospective review.The distal cutting loop is dislodged from its housing shaft.Only 1 piece returned from the package of 6.A complaint history review (timeframe: 01.06.2021 - 06.07.2023) yielded four similar complaints (969167, 969795, 970096, 973049) that have been filed as mdrs.For two of those events the mdr was required as further cases were found which led to a serious injury.Accordingly, also for the complaints under consideration, it is likely that if the malfunction recurs during a procedure, a serious injury may occur.In conclusion, the complaints are considered as reportable.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during a procedure, the loop broke off and the staff had to go in with a grasper and pull pieces out.There was no adverse patient outcome.

Brand Name
CUTTING LOOP, BIPOLAR
Common Device Name
BIPOLAR LOOP
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17402061
Report Number9610617-2023-00187
Device Sequence Number14942976
Product Code FAS
UDI-Device Identifier04048551393864
UDI-Public4048551393864
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP130-S
Device Catalogue Number27040GP130-S
Device Lot Number37JJ0708
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown